Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 7, NWS Quad Cities, IA

April 17, 20134 counties in Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 17, 2013, 3:26 PM CDT for 4 counties in Illinois. It was in force for 49 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 3:26 PM CDT (20:26 UTC)
Expired
Apr 17, 2013, 4:15 PM CDT
In force
49 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Hancock County, IL, Henderson County, IL, McDonough County, IL, Warren County, IL

The radar

The Lincoln radar (KILX), 134 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 3:26 PM CDTHAIL 1Ese Bowen, IL
Apr 17, 3:31 PM CDTHAIL 0.754 Se Carthage, IL
Apr 17, 3:40 PM CDTHAIL 1Nnw Augusta, ILPEA TO QUARTER SIZE
Apr 17, 4:00 PM CDTHAIL 1Augusta, ILOBSERVED AT AUGUSTA POST OFFICE. ESTIMATED TIME. RELAYED BY COOP OBSERVER. CORRECTED LOCATION.
Apr 17, 4:11 PM CDTHAIL 0.752 Wsw Industry, IL
Apr 17, 4:16 PM CDTHAIL 0.255 Wsw Vermont, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 9:14 AM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WUUS53 KDVN 172026
SVRDVN
ILC067-071-109-187-172115-
/O.NEW.KDVN.SV.W.0007.130417T2026Z-130417T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHEASTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 415 PM CDT

* AT 322 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOWEN...AND
  MOVING NORTHEAST AT 50 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  MACOMB...AUGUSTA...COLMAR...TENNESSEE...FANDON...LA HARPE...
  COLCHESTER...BLANDINSVILLE...INDUSTRY...WESTERN ILLINOIS
  UNIVERSITY...SCIOTA...RARITAN...GOOD HOPE...ADAIR...BARDOLPH...NEW
  PHILADELPHIA...BUSHNELL...LITTLE SWAN LAKE...PRAIRIE CITY AND
  BENTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4019 9116 4026 9123 4070 9090 4074 9044
      4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2026Z 231DEG 43KT 4025 9105

HAIL...1.00IN
WIND...<50MPH

$$

ERVIN
7 follow-up statements
661 
WWUS53 KDVN 172036
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
336 PM CDT WED APR 17 2013

ILC067-071-109-187-172115-
/O.CON.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
MCDONOUGH IL-WARREN IL-HENDERSON IL-HANCOCK IL-
336 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HANCOCK...SOUTHEASTERN HENDERSON...SOUTHERN WARREN AND MCDONOUGH
COUNTIES UNTIL 415 PM CDT...

AT 335 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLMAR...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
MACOMB...COLMAR...TENNESSEE...FANDON...LA HARPE...COLCHESTER...
BLANDINSVILLE...INDUSTRY...WESTERN ILLINOIS UNIVERSITY...SCIOTA...
RARITAN...GOOD HOPE...ADAIR...BARDOLPH...NEW PHILADELPHIA...
BUSHNELL...LITTLE SWAN LAKE...PRAIRIE CITY...WEBSTER AND FOUNTAIN
GREEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4019 9116 4026 9123 4070 9090 4074 9044
      4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2036Z 231DEG 43KT 4032 9092

HAIL...1.00IN
WIND...<50MPH

$$

ERVIN
066 
WWUS53 KDVN 172046
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
346 PM CDT WED APR 17 2013

ILC071-172055-
/O.CAN.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
HENDERSON IL-
346 PM CDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDERSON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4019 9116 4040 9102 4060 9087 4074 9044
      4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2045Z 225DEG 46KT 4030 9088

$$

ILC067-109-187-172115-
/O.CON.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
MCDONOUGH IL-WARREN IL-HANCOCK IL-
346 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HANCOCK...SOUTHEASTERN WARREN AND MCDONOUGH COUNTIES UNTIL 415 PM
CDT...

AT 343 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLMAR...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FANDON AND COLCHESTER AROUND 355 PM CDT.
  WESTERN ILLINOIS UNIVERSITY AND MACOMB AROUND 405 PM CDT.
  BARDOLPH AND GOOD HOPE AROUND 410 PM CDT.
  BUSHNELL AND PRAIRIE CITY AROUND 415 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ARGYLE LAKE STATE PARK...
MACOMB MUNICIPAL AIRPORT...SCOTTSBURG...WALNUT GROVE AND PRAIRIE CITY
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4019 9116 4040 9102 4060 9087 4074 9044
      4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2045Z 225DEG 46KT 4030 9088

HAIL...1.00IN
WIND...<50MPH

$$

ERVIN
034 
WWUS53 KDVN 172054
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 PM CDT WED APR 17 2013

ILC067-109-187-172115-
/O.CON.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
MCDONOUGH IL-WARREN IL-HANCOCK IL-
354 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HANCOCK...SOUTHEASTERN WARREN AND MCDONOUGH COUNTIES UNTIL 415 PM
CDT...

AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FANDON...AND
MOVING NORTHEAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTERN ILLINOIS UNIVERSITY AND MACOMB AROUND 405 PM CDT.
  BARDOLPH AND GOOD HOPE AROUND 410 PM CDT.
  BUSHNELL AND PRAIRIE CITY AROUND 415 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MACOMB MUNICIPAL AIRPORT...
SCOTTSBURG...WALNUT GROVE AND PRAIRIE CITY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4019 9116 4040 9102 4060 9087 4074 9044
      4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2055Z 225DEG 46KT 4039 9076

HAIL...1.00IN
WIND...<50MPH

$$

ERVIN
042 
WWUS53 KDVN 172059
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
359 PM CDT WED APR 17 2013

ILC187-172109-
/O.CAN.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
WARREN IL-
359 PM CDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4019 9116 4040 9102 4056 9080 4061 9047
      4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2059Z 225DEG 46KT 4042 9071

$$

ILC067-109-172115-
/O.CON.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
MCDONOUGH IL-HANCOCK IL-
359 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HANCOCK AND MCDONOUGH COUNTIES UNTIL 415 PM CDT...

AT 356 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FANDON...AND
MOVING NORTHEAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MACOMB AROUND 405 PM CDT.
  BARDOLPH AND GOOD HOPE AROUND 410 PM CDT.
  BUSHNELL AND NEW PHILADELPHIA AROUND 415 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MACOMB MUNICIPAL AIRPORT AND
SCOTTSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4019 9116 4040 9102 4056 9080 4061 9047
      4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2059Z 225DEG 46KT 4042 9071

HAIL...1.00IN
WIND...<50MPH

$$

ERVIN
803 
WWUS53 KDVN 172103
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
403 PM CDT WED APR 17 2013

ILC067-109-172115-
/O.CON.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
MCDONOUGH IL-HANCOCK IL-
403 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HANCOCK AND MCDONOUGH COUNTIES UNTIL 415 PM CDT...

AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR INDUSTRY...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ADAIR AND NEW PHILADELPHIA AROUND 415 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE PENNINGTON POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4033 9103 4045 9095 4056 9080 4061 9047
      4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2104Z 227DEG 42KT 4032 9063

HAIL...1.25IN
WIND...<50MPH

$$

ERVIN
835 
WWUS53 KDVN 172109
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
409 PM CDT WED APR 17 2013

ILC067-109-172115-
/O.CON.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
MCDONOUGH IL-HANCOCK IL-
409 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HANCOCK AND MCDONOUGH COUNTIES UNTIL 415 PM CDT...

AT 406 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR INDUSTRY...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ADAIR AND NEW PHILADELPHIA AROUND 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4033 9103 4045 9095 4056 9080 4061 9047
      4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2110Z 227DEG 42KT 4036 9056

HAIL...1.00IN
WIND...<50MPH

$$

ERVIN
385 
WWUS53 KDVN 172112
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 PM CDT WED APR 17 2013

ILC067-109-172123-
/O.EXP.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
MCDONOUGH IL-HANCOCK IL-
412 PM CDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK AND
MCDONOUGH COUNTIES WILL EXPIRE AT 415 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4033 9103 4045 9095 4056 9080 4061 9047
      4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2113Z 227DEG 42KT 4038 9052

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:19 PM CDT, 7 minutes earlier.

Area forecast discussion, Apr 17, 3:19 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 PM CDT WED APR 17 2013

.SYNOPSIS...
ISSUED AT 249 PM CDT WED APR 17 2013

WHAT A STORM SYSTEM! TRAINING OF THUNDERSTORMS ALREADY TAKING
PLACE ACROSS EASTERN IA INTO NW IL WITH REPORTS OF SIGNIFICANT
FLASH FLOODING AND WITH RAINFALL AMOUNTS ALREADY AT LEAST 2 TO 3
INCHES IN SOME LOCATIONS. THIS IS RAPIDLY TURNING INTO A SERIOUS
FLASH FLOOD/FLOOD SITUATION IN SOME AREAS. EVEN HAD A WAKE LOW
PRODUCE WIND GUSTS OVER 45 MPH IN OUR NW CWA BEHIND THE AREA OF
THUNDERSTORMS EARLY THIS AFTERNOON. WITH A NEARLY STATIONARY
FRONTAL BOUNDARY IN CENTRAL MO AND PERSISTENT STRONG SOUTHERLY LOW
LEVEL JET IMPINGING ON THE FRONT...NUMEROUS THUNDERSTORMS HAVE
BEEN OCCURRING. SURFACE DEW POINTS AROUND 70 SOUTH OF THE FRONT
WITH TEMPERATURES AROUND 80. NORTH OF THE FRONT ONLY IN THE 30S
ACROSS THE UPPER MIDWEST.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 249 PM CDT WED APR 17 2013

FORECAST FOCUS ON SERIOUS FLASH FLOODING TONIGHT THEN MAJOR SEVERE
WEATHER OUTBREAK CLOSE TO THE DVN CWA ON THURSDAY. FLASH FLOOD WATCH TO
CONTINUE THROUGH THURSDAY EVENING.

TONIGHT...OPERATIONAL MODELS INDICATE NUMEROUS THUNDERSTORMS TO
CONTINUE WITH TRAINING OF STORMS IN SOME AREAS. HIGH PRECIPITABLE
WATERS OVER 1.50 INCHES WILL ENSURE TORRENTIAL RAINS IN
THUNDERSTORMS. ANOTHER 2 TO 4 INCHES LIKELY IN MANY AREAS (NOT
INCLUDING WHAT HAS ALREADY FALLEN) AND THIS WILL CAUSE SERIOUS
FLASH FLOODING IN SOME LOCATIONS. SURFACE WAVE MOVING NORTHEAST
SHOULD PULL THE WARM FRONT INTO THE CWA SO TEMPERATURES WILL BE ON
THE RISE. SEVERE WEATHER POSSIBLE TONIGHT IN STRONGER STORMS AND A
TORNADO CAN'T BE RULED OUT CLOSER TO THE WARM FRONT IN OUR SE CWA
THIS EVENING.

THURSDAY...HEAVY RAIN TO CONTINUE INTO THE MORNING AS MAIN DEEP
TROUGH AND STRONG COLD FRONT ARRIVE FROM THE WEST. SURFACE LOW
THEN BEGINS DEEPENING AS IT TRACKS TO NEAR MILWAUKEE BY EVENING.
TIMING OF THE STRONG COLD FRONT WILL BE CRITICAL IN REGARDS TO
WHEN A MAJOR TORNADO OUTBREAK BEGINS TO DEVELOP. AT THIS POINT IT
APPEARS THE FRONT SHOULD PUSH JUST TO THE EAST OF THE DVN CWA
KEEPING THE MAIN OUTBREAK TO OUR EAST AND SOUTH. HOWEVER...THE GFS
IS A BIT SLOWER AND THEREFORE OUR EASTERN COUNTIES MAY GET IN ON
THE START OF THE OUTBREAK. HAVE PUSHED TEMPERATURES INTO THE LOWER
70S IN OUR FAR EASTERN COUNTIES AHEAD OF THE FRONT.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 249 PM CDT WED APR 17 2013

THURSDAY NIGHT AND FRIDAY...STRONG COLD FRONT WILL HAVE PUSHED
WELL TO OUR EAST BY MIDNIGHT SWEEPING THE BULK OF THE RAIN OFF TO
OUR EAST. DEFORMATION ZONE TO FOLLOW ON FRIDAY WITH A MIX OF RAIN
AND SNOW BUT ANY ACCUMULATIONS OF SNOW WILL BE MINIMAL IF ANY.
WILL BE A CHILLY AND WINDY DAY ON FRIDAY WITH NORTHWEST WINDS
GUSTING TO 35 TO 40 MPH MAKING IT FEEL EVEN COLDER.

FRIDAY NIGHT THROUGH WEDNESDAY...BELOW NORMAL TEMPERATURES MOST OF
THIS PERIOD EXCEPT ON MONDAY WHEN TEMPERATURES SHOULD PUSH INTO
THE 60S. GFS STILL SHOWS SEVERAL RAINY DAYS SUNDAY THROUGH TUESDAY
NIGHT BUT THE ECMWF SHOWS RAIN MAINLY TUESDAY AND WEDNESDAY. AT
THE TAIL END OF THE STORM SYSTEM ENOUGH COLD AIR MAY GENERATE SOME
SNOW FLAKES MIXED IN WITH THE RAIN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 249 PM CDT WED APR 17 2013

IFR CIGS/VIS IN NUMEROUS THUNDERSTORMS PRODUCING TORRENTIAL RAIN
REMAINDER OF THIS AFTERNOON AND TONIGHT...INTO THURSDAY. EAST TO
SOUTHEAST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS
AFTERNOON BECOMING SOUTH TONIGHT THEN SOUTHWEST ON THURSDAY.

&&

.HYDROLOGY...
ISSUED AT 249 PM CDT WED APR 17 2013

A SERIOUS FLASH FLOOD/FLOODING SITUATION UNFOLDING AS NUMEROUS
THUNDERSTORMS AND TRAINING OF STORMS WILL CONTINUE THE REMAINDER
OF THIS AFTERNOON AND TONIGHT. EXPECT AT LEAST ANOTHER 2 TO 4
INCHES OF RAIN TONIGHT INTO THURSDAY ON TOP OF WHAT ALREADY HAS
FALLEN. TREMENDOUS MOISTURE CONTENT OF THE ATMOSPHERE WILL MEAN
TORRENTIAL RAIN IN THUNDERSTORMS. MANY RIVERS WILL BE GOING INTO
MODERATE TO MAJOR FLOOD...INCLUDING THE MISSISSIPPI RIVER...OVER
THE NEXT SEVERAL DAYS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR CLARK-SCOTLAND.

&&

SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...HAASE
HYDROLOGY...HAASE
Hazardous weather outlook, Apr 17, 10:16 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1016 AM CDT WED APR 17 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-181530-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1016 AM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. NUMEROUS
THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT
WITH THE STRONGEST STORMS PRODUCING VERY HEAVY RAINFALL...ALONG
WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK
AREA. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY
WITH 5 INCHES OR MORE POSSIBLE IN TRAINING THUNDERSTORMS.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE HEAVY RAIN EVENT WILL CONTINUE INTO THURSDAY ESPECIALLY ALONG AND
EAST OF THE MISSISSIPPI RIVER. CURRENT INFORMATION SUGGESTS UP
TO ANOTHER INCH OF RAIN MAY FALL IN THESE AREAS THROUGH THURSDAY
AFTERNOON. THIS ADDITIONAL RAINFALL WILL OCCUR ACROSS VERY
SATURATED GROUND AND WILL AGGRAVATE ANY ONGOING FLOODING
SITUATIONS...AND CREATE NEW FLOODING. SEVERAL RIVERS ARE IN FLOOD
AND THIS ADDITIONAL RAINFALL IS EXPECTED TO RAISE RIVER LEVELS
FURTHER. FLASH FLOODING IN URBAN AND LOW LYING AREAS MAY ALSO
OCCUR.

SOME STRONG TO SEVERE STORMS MAY ALSO OCCUR THURSDAY MAINLY EAST OF
THE MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS A SLIGHT
RISK OF SEVERE STORMS IN THESE AREAS FOR THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. RAINFALL
AMOUNTS OF MORE THAN AN INCH AND ANY FLASH FLOODING REPORTS WOULD
BE APPRECIATED.

HAASE

In the hours before

Local storm report, Apr 17, 2:59 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
259 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             4 WSW MACOMB            40.46N 90.76W
04/17/2013  M1.00 INCH       MCDONOUGH          IL   TRAINED SPOTTER

&&

OLSEN
Local storm report, Apr 17, 3:02 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             MACOMB                  40.47N 90.68W
04/17/2013  M0.75 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            PEA TO PENNY SIZED HAIL. MOST OF THE STONES WERE PENNY
            SIZED.

0258 PM     HAIL             SW COLCHESTER           40.42N 90.80W
04/17/2013  M0.75 INCH       MCDONOUGH          IL   TRAINED SPOTTER

&&

DC
Local storm report, Apr 17, 3:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
303 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       1 N VAN HORNE           42.02N 92.09W
04/17/2013  M1.21 INCH       BENTON             IA   TRAINED SPOTTER

            STORM TOTAL SINCE 5AM.

&&

OLSEN
Local storm report, Apr 17, 3:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     FLASH FLOOD      MACOMB                  40.47N 90.68W
04/17/2013                   MCDONOUGH          IL   TRAINED SPOTTER

            INTERSECTION OF JACKSON AND WARD ESTIMATE 1 FOOT OF WATER
            ON ROADS. CURRENTLY MODERATE RAIN.

&&

OLSEN
Local storm report, Apr 17, 3:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
318 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             4 NE SUTTER             40.32N 91.29W
04/17/2013  M0.50 INCH       HANCOCK            IL   TRAINED SPOTTER

&&

DC
Local storm report, Apr 17, 3:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HEAVY RAIN       3 WSW CHADWICK          42.00N 89.94W
04/17/2013  M2.33 INCH       CARROLL            IL   COCORAHS

            IN THE PAST 8 HOURS

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 6:51 AM CDTSpecial Weather StatementDVNHenderson, McDonough, Warren54 min
Apr 17, 8:52 AM CDTSpecial Weather StatementDVNCarroll, Stephenson53 min
Apr 17, 11:17 AM CDTRiver Flood WarningDVNWhiteside9 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNHenry, Rock Island18 days
Apr 17, 11:41 AM CDTRiver Flood WarningDVNRock Island, Whiteside7 days
Apr 17, 11:41 AM CDTRiver Flood WarningDVNRock Island7 days
Apr 17, 11:41 AM CDTRiver Flood WarningDVNHancock14 days
Apr 17, 11:41 AM CDTRiver Flood WarningDVNHancock35 days
Apr 17, 12:07 PM CDTFlash Flood WarningDVNRock Island6 hr
Apr 17, 12:22 PM CDTFlash Flood WarningDVNCarroll, Whiteside6 hr
Apr 17, 12:33 PM CDTSevere Thunderstorm WarningDVNHenderson, Mercer42 min
Apr 17, 2:22 PM CDTSpecial Weather StatementDVNMcDonough53 min
Apr 17, 2:25 PM CDTSpecial Weather StatementDVNBureau65 min
Apr 17, 2:44 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough, Warren46 min
Apr 17, 3:08 PM CDTFlash Flood WarningDVNHancock, Henderson, McDonough, Warren6 hr
Apr 17, 5:17 PM CDTSpecial Weather StatementDVNHancock, Henderson58 min
Apr 17, 6:21 PM CDTRiver Flood WarningDVNHancock, McDonough6 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.